MAUDE Adverse Event Report: CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR

CORDIS CORPORATION TRAPEASE PVCF FEM/JUG 55CM CSI; FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number 466P306AU
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Perforation of Vessels (2135)
Date of Event 06/25/2019
Type of Reportable Event Serious Injury
Event or Problem Description
As reported by the legal department, the patient underwent placement of the trapease vena cava filter.The filter subsequently malfunctioned and caused injury and damages to the patient including, but not limited to, perforation of the inferior vena cava (ivc).
 
Additional Manufacturer Narrative
It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused perforation of the inferior vena cava (ivc).The indication for the filter implant has not been provided and there is currently no additional information available for review.The product was not returned for analysis and the sterile lot number has not been provided; therefore, no device analysis nor device history record review could be performed.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported filter perforation could not be confirmed or further clarified.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.
 
Event or Problem Description
Additional information received per the medical records indicate that the patient has a history of pulmonary embolism (pe), deep vein thrombosis (dvt), hypertension, congestive heart failure, atrial fibrillation, diabetes, hyperlipidemia, asthma, nausea, anorexia, a jejunostomy tube that fell out, rheumatoid arthritis, fibromyalgia, dizzy spells, neck and back pain, thyroid disease, gastrointestinal (gi) bleed, polyps, syncope, leg edema, anxiety, and depression.Surgical history includes l5 fusion, left shoulder, hysterectomy, fractured right toe, hysterectomy, throat cyst.Multiple bleeding episodes since initiation of anticoagulants, source of bleeding undiscovered, refused inferior vena cava (ivc) filter.The patient is known to have c.Difficile colitis.The patient presented to the emergency room (er) with recurrent pleuritic chest pain under both breasts and mild shortness of breath for the past several days.Two days post admission, the ivc filter was placed.The indication for the filter implant was recurrent pe with history if ineffective anticoagulation on coumadin, subtherapeutic inr¿s with high doses of coumadin, gastrointestinal (gi) bleed history and noncompliance.The filter was placed via the right common femoral vein and deployed inferior to the right renal vein inflow.Computed tomography (ct) angiogram of the chest and lower extremity ultrasound performed the day prior to the implant were negative for pe and dvt, respectively.Four years and four months after implant a ct scan of the abdomen was performed for unspecified injury of the ivc.Results of the scan noted an ivc filter.The limbs of the filter in the mid portion extend minimally beyond the confirmed of the ivc, although could be tenting the ivc rather than having penetrated the wall.They extend 2 mm at most and there is no perforation of solid organs or bowel.Additional information received per the patient profile form (ppf) states that the patient became aware of filter struts outside the inferior vena cava (ivc)approximately four years and four months post implant.The patient also reported fear that the filter might cause further damage.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
After further review of additional information received, the following sections have been updated accordingly: b4, g3, g6, h1, h2 and h6.It was reported that a patient underwent placement of a trapease vena cava filter.The information provided indicated that the filter subsequently malfunctioned and caused perforation of the inferior vena cava (ivc).The patient reported becoming aware of the event approximately four years and four months post implant.According to the medical records the patient had a history of pulmonary embolism (pe), deep vein thrombosis (dvt), hypertension, congestive heart failure, atrial fibrillation, diabetes, hyperlipidemia, asthma, nausea, anorexia, a jejunostomy tube that fell out, rheumatoid arthritis, fibromyalgia, dizzy spells, neck and back pain, thyroid disease, gastrointestinal (gi) bleed, polyps, syncope, leg edema, anxiety, and depression.Surgical history includes l5 fusion, left shoulder, hysterectomy, fractured right toe, hysterectomy, throat cyst.Multiple bleeding episodes since initiation of anticoagulants, source of bleeding undiscovered, refused inferior vena cava (ivc) filter.The patient is known to have c.Difficile colitis.The patient presented to the emergency room (er) with recurrent pleuritic chest pain under both breasts and mild shortness of breath for the past several days.Two days post admission, the ivc filter was placed.The indication for the filter implant was recurrent pe with history if ineffective anticoagulation on coumadin, subtherapeutic inr¿s with high doses of coumadin, gastrointestinal (gi) bleed history and noncompliance.The filter was placed via the right common femoral vein and deployed inferior to the right renal vein inflow.Computed tomography (ct) angiogram of the chest and lower extremity ultrasound performed the day prior to the implant were negative for pe and dvt, respectively.Four years and four months post implant a ct scan of the abdomen was performed for unspecified injury of the ivc.Results of the scan noted an ivc filter.The limbs of the filter in the mid portion extend minimally beyond the confirmed ivc, although could be tenting the ivc rather than having penetrated the wall.They extend 2 mm at most and there is no perforation of solid organs or bowel.The product remains implanted and unavailable for analysis.A review of the device history record revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The trapease ivc filter is indicated for use in the prevention of recurrent pulmonary embolism (pe) via percutaneous placement in the vena cava for patients in which anticoagulants are contraindicated, anticoagulant therapy for thromboembolic disease has failed, emergency treatment following massive pe where anticipated benefits of conventional therapy are reduced or for chronic, recurrent pe where anticoagulant therapy has failed, or is contraindicated.The purpose of a vena cava filter is to catch thrombus from the lower extremities as it travels along normal blood flow patterns up towards the heart.Vessel perforation is a known adverse event associated with implanting vena cava filters and is listed as such in the instructions for use (ifu).The ifu notes vessel damage such as intimal tears and perforation as procedural and long-term complications related to ivc filters.Without procedural films or post implant imaging available for review, the reported filter perforation could not be confirmed or further clarified.There is nothing to suggest that the reported event is related to the design and/or manufacturing process of the device; therefore, no corrective action will be taken.Should additional information become available, the file will be updated accordingly.

Brand Name
TRAPEASE PVCF FEM/JUG 55CM CSI
Common Device Name
FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key14787197
Report Number9616099-2022-05735
Device Sequence Number5058034
Product Code DTK
UDI-Device Identifier20705032009451
UDI-Public20705032009451
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K020316
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/16/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2017
Device Model Number466P306AU
Device Catalogue Number466P306AU
Device Lot Number16109659
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/03/2022
Supplement Date Received by Manufacturer07/21/2022
09/03/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/19/2022
09/16/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/25/2014
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age54 YR
Patient SexFemale
Patient Weight95 KG